# SDR 2004FA0000546

- Difficulty date: June 16, 2004
- Submitted: July 9, 2004
- Operation: General aviation
- Aircraft: N6623Z
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0240
- Engine: Lyc O360*
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 12810013
- Condition: Malfunctioned
- Location: Rt Mlg
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING A FLIGHT, THE PILOT REPORTED HEARING A LOUD POP WHEN THE GEAR WAS CYCLED DOWN.  UPON INSPECTION OF THE LANDING GEAR, THE LT MLG ACTUATOR WAS FOUND TO BE CRACKED ALL THE WAY ACROSS THE LARGE BORE AT THE FORWARD BOLT HOLE AND THERE WERE TWO OTHER SMALL CRACKS IN THE LARGE BORE.  THE LOWER BOLT FOR THE ACTUATOR WAS FOUND BROKEN OFF IN THE IB GEAR CASTING, THE SECTOR GEAR WAS DAMAGED AND THE MLG PIVOT WAS CRACKED.  THE MANUFACTURER SHOULD REDESIGN THE ACTUATOR AND GEAR PIVOT ASSEMBLIES, MAKING THEM OUT OF STEEL OR SOME OTHER MATERIAL THAT WILL WITH STAND THE REPEATED STRESS THAT ARE PUT ON THESE PARTS.  THIS IS A RECURRING PROBLEM WITH THIS TYPE OF LANDING GEAR.
